Jul 30, 2005
HIV positive, on antiretrovirals for 5 years. Remain undetectable. However, went through treatment twice with pegylated interferon and ribavirin. Undetectable on treatment, but relapsed as soon as treatment was stopped. Have to go for another liver biopsy. My question is, is it possible that the biopsy might look a little better due to the treatment I had for two years, even in the presence of HIV?
Response from Dr. McGovern
I think the chance your liver biopsy looks better is very high.
First of all, in patients with HCV alone and in patients with HIV/HCV coinfection, treatment with pegylated interferon and ribavirin has been shown to improve the liver histology in a significant proportion of patients even when they don't have a virologic response.
You had a virologic response- but you relapsed off treatment. Your chance of having a healthier liver is even higher than those who did not have suppression of their virus.
What we don't know, is whether low dose "maintenance" therapy may be a good idea for patients like you. That is the million dollar question that only research can answer.
Good luck! Dr. McGovern
Adoption - HBcAb positive
Hep C risk?
- Does HIV Cause Sinus Infection?
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- White Tongue After Oral Sex Worried I Have HIV
- Aids Patient With High Bilirubin Count
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.